Flash Flood, Jefferson
- When
- June 26, 4:10 PM CST to 5:00 PM CST
- Where
- Jefferson County, Beaumont
- Property damage
- $5,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 29.854, -94.153 (the zone’s center; the record gives no point)
Nearly 4 inches of rain on already saturated grounds caused significant urban flooding, resulting in several stalled vehicles.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Nearly 4 inches of rain on already saturated grounds caused significant urban flooding, resulting in several stalled vehicles.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 26, 2:40 PM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 340 PM CDT SAT JUN 26 2004 .DISCUSSION...RAINS CONTINUE OVER THE REGION TODAY AND THIS HAS BROUGHT BPT AND LCH INTO THE TOP TEN WETTEST JUNES ON RECORD. LAKE CHARLES HAS RECORED OVER 46 INCHES YEAR TO DATE WITH NORMAL YEARLY RAINFALL TOTALS AROUND 55 INCHES. BPT HAS RECORED AROUND 37 INCHES YEAR TO DATE...WITH NORMAL YEARLY RAINFALL TOTALS AROUND 58 INCHES. LFT HAS RECEIVED AROUND 49 INCHES OF RAINFALL YEAR TO DATE WITH YEARLY TOTALS AROUND 58 INCHES. WHAT IS CAUSING THE RECENT RAINFALLS IS A COMBINATION OF AN UPPER LEVEL LOW BACK TO THE WEST OVER CENTRAL TEXAS...GULF MOISTURE...A COASTAL TROF...WITH A STALLED FRONTAL BOUNDARY DRAPED OVER NORTHERN TEXAS/SOUTHERN ARKANSAS. THESE INGREDIENTS LOOK TO REMAIN IN PLACE THROUGH THE OVERNIGHT HOURS AND THEREFORE WILL CONTINUE THE FLASH FLOOD WATCH FOR TONIGHT. THINGS LOOK TO FINALLY BREAK DOWN LATE SUNDAY INTO MONDAY. RAINS WILL CONTINUE INTO THE WORK WEEK ALTHOUGH THINGS WILL BEGIN TO RETURN TO A MORE SUMMERTIME PATTERN. && .PRELIMINARY POINT TEMPS/POPS... LCH 72 85 74 88 / 70 50 30 50 BPT 71 85 74 89 / 70 50 30 50 AEX 69 84 71 87 / 70 50 30 50 LFT 71 87 75 87 / 70 50 30 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && K. KUYPER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT SAT JUN 26 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 271100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 600 AM CDT SAT JUN 26 2004 .DAY ONE...TODAY AND TONIGHT... A LARGE AREA OF RAIN WILL MOVE NORTH, OUT OF THE NORTHWEST GULF OF MEXICO, AND INTO SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA, WHERE IT WILL EVENTUALLY STALL OUT. THUNDERSTORMS WILL BE EMBEDDED IN THIS RAIN AREA. MEAN AREAL RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES ARE EXPECTED, WITH LOCAL RAINFALL AMOUNTS BETWEEN 4 AND 6 INCHES POSSIBLE. ANY ADDITIONAL RAINFALL WILL QUICKLY RUN-OFF ALREADY SATURATED SOILS. CONSEQUENTLY A FLOOD WATCH IS IN EFFECT. A RIVER FLOOD OUTLOOK IS ALSO IN EFFECT FOR THE VERMILION RIVER NEAR LAFAYETTE AT SURREY STREET. THE RIVER WILL REMAIN IN A MODERATE FLOOD WITH A STAGE NEAR 13 FEET. ALSO, A WATCHFUL EYE SHOULD BE KEPT ON THE BAYOU NEZPIQUE AT BASILE AND DOWNSTREAM (JENNINGS, MERMENTAU, AND SILVERWOOD). MODERATE FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL PREVAIL EACH AND EVERY DAY. HOWEVER, RAINFALL AMOUNTS ARE NOT EXPECTED TO BE EXCESSIVE. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... MAY BE REQUIRED FOR TODAY. 21
The Lake Charles radar (KLCH), 95 km away, was scanning. The volume nearest the first event began at 22:11 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406320.